Flood, White
- When
- March 6, 11:00 AM CST to March 26, 3:00 PM CST
- Where
- White County, Carmi to 0.11 mi SE of Carmi
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.080, -88.170
Moderate flooding of the Little Wabash River occurred at Carmi. There was considerable flooding of low-lying fields and woodlands near the river.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Moderate flooding of the Little Wabash River occurred at Carmi. There was considerable flooding of low-lying fields and woodlands near the river.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 6, 5:05 AM CST, 5 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 505 AM CST SUN MAR 6 2011 .UPDATE... UPDATED AVIATION SECTION. NO CHANGE TO DISCUSSION SECTION. && .DISCUSSION... /315 AM CST SUN MAR 6 2011/ TWO MAIN ISSUES TO DEAL WITH THIS MORNING...ONE IS THE TIMING OF THE CLEARING HEADING INTO THE AREA AND THE OTHER IS THE MID WEEK SYSTEM. SATELLITE HAS BEEN SHOWING A RATHER PERSISTENT CLEARING AREA MOVING SOUTH THROUGH CENTRAL ILLINOIS. THE LAKES ARE HAVING SOME AFFECT...BUT IT STILL LOOKS LIKE AT LEAST THE CLOUDS OVER THE CENTRAL PORTIONS WILL BREAK UP SOONER THAN THOSE ON THE EAST AND WEST EDGE OF THE CWA. HIGH CLOUDS CAN BE SEEN SPREADING EAST OVER THE PLAINS, SO WE WILL NOT GO COMPLETELY CLEAR. ONCE THE LOW CLOUDS LEAVE THE AREA TONIGHT...THE MID DECK IS EXPECTED TO THICKEN DURING THE DAY ON MONDAY. THEY SHOULD STAY THAT WAY UNTIL THE PASSAGE OF THE MID-WEEK SYSTEM. USED A COMBINATION OF SREF...GFS AND GFS ENSEMBLE WITH THE MID- WEEK SYSTEM. EVEN THE ECMWF IS PRETTY MUCH IN AGREEMENT. AS THE SYSTEM SPINS UP OVER THE SOUTHERN PLAINS ON TUESDAY THE UPPER LEVELS SUGGEST THE LOW WILL DEEPEN AND LIFT NORTHEAST INTO THE GREAT LAKES. IT MAY GO NEGATIVE TILT AS IT PUSHES THROUGH ON WEDNESDAY. AS IT HEADS NORTHEAST THE SURFACE LOW WILL BRING THE WARM FRONT THROUGH THE AREA TUESDAY NIGHT...SO EXPECT RISING OR NEAR STEADY TEMPERATURES DURING THAT PERIOD. THE COLD FRONT IS EXPECTED TO BE NEAR THE MISSISSIPPI RIVER SHORTLY AFTER 12Z WEDNESDAY. BY NOON IT IS EXPECTED TO BE THE PENNYRILE PARKWAY AND MOVE QUICKLY EAST FROM THERE. EARLY MORNING HIGHS IN THE WESTERN AND CENTRAL PORTIONS WITH FALLING TEMPERATURES DURING MOST OF THE DAY. THE GULF OPENS UP BUT ONLY FOR AREAS RIGHT AHEAD OF THE FRONT. SURFACE DEW POINTS MAY REACH THE LOW 50S BUT ONLY IN THE SOUTHERN SECTIONS OF THE AREA AND FOR A FEW HOURS PRIOR TO COLD FRONT PASSAGE. THE SYSTEM SEEMS RATHER PROGRESSIVE AND RIGHT NOW THINKING THAT MOST AREAS WILL SEE AROUND AN INCH OF RAIN INCLUDING SHOWERS/THUNDERSTORMS AHEAD OF THE FRONT AND LIGHT RAIN BEHIND. CURRENT PRECIPITABLE WATER FORECASTS ARE CLOSER TO THE 80TH PERCENTILE LEVEL FOR CLIMATOLOGY RATHER THAN THE RECENT RAINS WHICH WERE NEAR 99 PERCENT. IF THIS SYSTEM SLOWS DOWN...MORE MOISTURE WILL BE ALLOWED TO REACH THE AREA. REALLY DID NOT MAKE MAJOR CHANGES TO THE FORECAST AS IT SEEMED ON TRACK. && .AVIATION... GUSTY WINDS CONTINUE WITH HIGH AXIS TO THE WEST OVER MISSOURI. THE GRADIENT SHOULD RELAX THIS MORNING AND ALLOW THE WINDS TO DROP OFF SOME. CONTINUED TO PLAY IT MORE PESSIMISTIC ON THE CLOUDS GIVEN SATELLITE TRENDS AND TRAJECTORIES. SHOULD MVFR DECK COVERAGE AND HEIGHTS IMPROVE MORE THAN ANTICIPATED...DAY SHIFT CAN ADJUST AS NEEDED. THE MODELS SEEM UNDERDONE WITH RESPECT TO THE AMOUNT OF LOW CLOUD COVER SEEN ON SATELLITE. TRENDED ONLY TOWARD SCT-BKN BY 00Z THIS EVENING. WINDS WILL VEER WITH TIME TOWARD THE NORTHEAST AND THEN EAST...AS THEY RELAX TO LESS THAN 5 KTS TONIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PS/CN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 456 AM CST SUN MAR 6 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 456 AM CST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT MODERATE FLOODING CONTINUES ON SEVERAL AREA RIVERS...PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH POTENTIALLY HEAVY RAIN RETURN TO THE AREA STARTING LATE TUESDAY AND CONTINUING INTO WEDNESDAY. AT THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW. MODERATE FLOODING WILL CONTINUE ON SEVERAL AREA RIVERS...PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PS
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288237.